Ask an expert
Search expert health advice:
Browse by expert
- Allergy expert
- Anti-ageing expert
- Arthritis expert
- Breast cancer expert
- Cancer expert
- Oral health expert
- Diabetes expert
- EnviroHealth expert
- Family law expert
- Fertility expert
- Flu expert
- Headache expert
- Healthy Bones
- Hearing Expert
- Hypertension expert
- Incontinence Expert
- Labour lawyer
- Meditation Expert
04 Feb 2004
Unexplained weight gain and hypothyroid symptoms
I have spent the last 10 years on cipramil and other anti-depressants boosted with camcolit. I stopped taking all of them in a controlled withdrawal in December 2003. I am suffering from most if not all of the symptoms of hypothyroidism but have had my thyroid checked and am dead centre of the range of normal function. I am excersing three times a week, for at least one hour with a personal trainer and am on a limited fat intake diet. My husband has lost 6 kilograms in this time on the same regime and I have picked up 2. I give up!!! Can you guide me?
Fed-up with being fat, it is difficult to say what the problem is without being able to examine you. It might be due to the withdrawal of the drugs or something else like glucose intolerance. I suppose I can keep on guessing until tomorrow and I still might not be able to make the correct diagnosis. That is why I think the best would be for you to see a specialist physician and have it sorted out. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
- Type 2 diabetes: Sitting can cause problems with blood sugar levels, so get up and move
- How quickly do we become unfit?
- Covid-19 virus a triple threat: Study exposes how it outsmarts the immune system
- Mixing Pfizer and AstraZeneca Covid vaccines increases mild side effects, early results show
- Covid-19: Do I still need to wear a mask when vaccinated, and other questions
- Phase 2 of SA's ambitious Covid-19 vaccination drive gets underway countrywide
- If Zuma is ready to go on trial, why is he bringing another doomed case against the NPA?
- State capture: Geoff Makhubo denies his influence was bought
- Covid-19: Govt scrambles as third wave looms
- Serjeant at the Bar | The JSC should not claim it can preserve the legitimacy of the judicial system
Have you entered our Health of the Nation survey?Please select an option Oops! Something went wrong, please try again later.
32% - 9476 votes
68% - 20327 votes